Florida, 2005

Hail in Florida, May 5, 2005

May 5, 2005 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 5, 1:30 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, May 5, 1:30 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT THU MAY 5 2005

.SYNOPSIS...WEATHER MAPS SHOW AN AREA OF SURFACE LOW PRESSURE OFF
THE WEST CENTRAL FLORIDA COAST.

&&

.SHORT TERM...(TONIGHT AND FRIDAY)...LATEST SATELLITE AND SURFACE
OBSERVATIONS SHOW SOME WRAP AROUND MOISTURE FROM THE EAST GULF LOW...
AFFECTING THE EASTERN PORTIONS OF THE FORECAST AREA WITH CLOUDS AND A
FEW SHOWERS. WILL CARRY A SMALL CHANCE OF SHOWERS IN THE EASTERN
ZONES TO ACCOUNT FOR LINGERING MOISTURE THIS EVENING. MOST AREAS IN
THE FORECAST AREA LOOK TO BE RAINFREE. AS WE HEAD INTO FRIDAY...WE
START TO SEE AN UPPER RIDGE BUILDING EAST ACROSS THE AREA...WHILE
SURFACE HIGH PRESSURE OVER THE GULF STATES SLIPS EAST. LATEST GRIDDED
FORECASTS CALL FOR NO RAIN FRIDAY WITH DAYTIME MAXES CLOSE TO
NORMAL.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)...LOW LEVEL RIDGE GRADUALLY
SHIFTS EAST ACROSS THE CENTRAL GULF COAST REGION SATURDAY...THEN OFF
THE FLORIDA ATLANTIC COAST BY MONDAY.  SOUTHERLY WINDS WILL GRADUALLY
BRING THE MOISTURE LEVELS BACK UP BY LATE IN THE WEEKEND. HOWEVER...
MIDLEVEL RIDGING TO THE WEST WILL MAINTAIN LITTLE IN THE WAY FOR RAIN
CHANCES.  TEMPERATURES WILL ALSO RETURN TO MORE SEASONABLE NORMALS
OVER THE WEEKEND WITH SUNSHINE AND LOWER TO MID 80S EXPECTED. BY
MONDAY...THE GFS BRINGS A SHORTWAVE EAST OUT OF TEXAS...MOVING THE
VORTMAX ACROSS CENTRAL MISSISSIPPI AND CENTRAL ALABAMA.  WILL
MAINTAIN WHAT WE INHERITED FROM THE PREVIOUS PACKAGE...ADVERTISING A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AND NORTHERN
ZONES CLOSER TO THE DEEPER MOISTURE AND UPPER SUPPORT...WITH A SLIGHT
CHANCE ACROSS THE SOUTHEAST EARLY IN THE WEEK.  BEHIND MONDAYS
SHORTWAVE...MIDLEVEL RIDGING AMPLIFIES TUESDAY AND REMAINS SO THROUGH
THE END OF THE PERIOD. AS DAYTIME MAXES LIFT INTO THE 80S THROUGH THE
MIDDLE OF THE WEEK AND SURFACE HIGH TO THE EAST...A WEATHER PATTERN
FAVORABLE FOR AFTERNOON SEA-BREEZES LOOK TO SET UP. HOWEVER...WITH
UPPER RIDGE IN PLACE...ANY RAIN CHANCES APPEAR SMALL THROUGH THE
REMAINDER OF THE MEDIUM RANGE TUESDAY THROUGH THURSDAY. /10

&&

.MARINE...A COOL RIDGE OF HIGH PRESSURE OVER THE MID MISSISSIPPI
VALLEY WILL RESULT IN A MODERATE 10 TO 15 KNOT NORTHERLY FLOW
OVERNIGHT. WINDS AND SEAS DIMINISH ON FRIDAY AS THE RIDGE OF HIGH
PRESSURE SETTLES SOUTHWARD OVER THE MARINE AREA. A LIGHT ONSHORE
FLOW BECOMES ESTABLISHED ON SATURDAY AS HIGH PRESSURE SHIFTS EAST.
THEN LITTLE CHANGE IN WIND AND SEAS IS EXPECTED THROUGH TUESDAY. /39

&&

.FIRE WEATHER...NO CONCERNS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      53  80  58  82 /   0   0   0   0
PENSACOLA   58  77  59  79 /  10   0   0   0
DESTIN      60  76  63  78 /  10   0   0   0
EVERGREEN   54  77  51  81 /  10   0   0   0
WAYNESBORO  52  80  52  84 /   0   0   0   0
CAMDEN      53  80  54  83 /  10   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

10/39
Hazardous weather outlook, May 5, 4:00 AM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU MAY 5 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT THU MAY 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE....TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Santa Rosa

When
May 5, 3:56 PM CST to 3:59 PM CST
Where
Santa Rosa County, Munson
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.850, -86.867

Fire Chief reported dime to quarter sized hail covering the ground near Munson.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450634.